MAUDE Adverse Event Report: MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Catalog Number ADM06015013P
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was attempting to use an inpact admiral with a 6fr sheath to treat a moderately calcified lesion with cto (chronic total occlusion-100%) in the mid superficial femoral artery(sfa).A 6mm spider device was used for embolic protection.An inflation device was used to inflate the balloon.Ifu was followed and the device was prepped without issue.No leaking was noted during prep of the device.It was reported that the physician encountered balloon deflation issues at the lesion site at a pressure of 8 atm.They noted that the device would not correctly hold inflation.The physician noticed contrast leaking out the back of the hub of the device.Attempts to deflate the device were not successful.The procedure was completed by slowly getting the semi inflated balloon out of the sheath.No patient injury was reported.
 
Additional Manufacturer Narrative
The device has been returned for evaluation.A tactile and visual inspection was performed: dried blood was found on the surface of the catheter and inside the lumen.No issue was detected at this point.During the analysis, a 0.035¿ guidewire was successfully advanced through the device.An attempt to inflate the balloon was conducted: a leak was found at the bond shaft/luer, underneath the blue strain relief.If information is provided in the future, a supplemental report will be issued.

Brand Name
IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7998962
Report Number9612164-2018-02902
Device Sequence Number13525169
Product Code ONU
UDI-Device Identifier00643169576353
UDI-Public00643169576353
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P140010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2021
Device Catalogue NumberADM06015013P
Device Lot Number0008974228
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer11/20/2018
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1